Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 20, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 13, 2019, 5:43 AM CDT for Kinney County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2019, 5:43 AM CDT (10:43 UTC)
- Expired
- Apr 13, 2019, 6:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 6 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 5:47 AM CDT | HAIL 1.75 | Brackettville, TX | PUBLIC REPORT OF GOLF BALL SIZED HAIL IN DOWNTOWN BRACKETTVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 1:50 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 10.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 2592 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839
WUUS54 KEWX 131043
SVREWX
TXC271-131130-
/O.NEW.KEWX.SV.W.0020.190413T1043Z-190413T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
543 AM CDT Sat Apr 13 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
East central Kinney County in south central Texas...
* Until 630 AM CDT.
* At 542 AM CDT, a severe thunderstorm was located over
Brackettville, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Brackettville, Turkey Mountain and Fort Clark Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 AM CDT for south central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
A Tornado Watch remains in effect until 900 AM CDT for south central
Texas.
LAT...LON 2922 10044 2934 10049 2954 10012 2924 10011
TIME...MOT...LOC 1042Z 259DEG 18KT 2930 10041
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
MO2 follow-up statements
284
WWUS54 KEWX 131049
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
549 AM CDT Sat Apr 13 2019
TXC271-131130-
/O.CON.KEWX.SV.W.0020.000000T0000Z-190413T1130Z/
Kinney TX-
549 AM CDT Sat Apr 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR EAST CENTRAL KINNEY COUNTY...
At 549 AM CDT, a severe thunderstorm was located near Brackettville,
moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Brackettville, Turkey Mountain and Fort Clark Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 AM CDT for south central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 2923 10041 2935 10046 2954 10012 2924 10011
TIME...MOT...LOC 1049Z 259DEG 18KT 2931 10037
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
MO065
WWUS54 KEWX 131115
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
615 AM CDT Sat Apr 13 2019
TXC271-131130-
/O.CON.KEWX.SV.W.0020.000000T0000Z-190413T1130Z/
Kinney TX-
615 AM CDT Sat Apr 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR EAST CENTRAL KINNEY COUNTY...
At 615 AM CDT, a severe thunderstorm was located 9 miles west of
Cline, or 11 miles east of Brackettville, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Turkey Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 AM CDT for south central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 2924 10025 2935 10030 2943 10012 2924 10011
TIME...MOT...LOC 1115Z 259DEG 18KT 2934 10022
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
MOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 5:04 AM CDT, 39 minutes earlier.
Area forecast discussion, Apr 13, 5:04 AM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 504 AM CDT Sat Apr 13 2019 .SHORT TERM (Today through Sunday)... Early morning water vapor imagery shows a compact shortwave trough beginning to negatively tilt over West Texas. At the surface, height falls associated with this feature have induced a surface low located near Ozona with an attendant warm front stretching east towards Waco and a cold front draped from the low southwest towards Lajitas. Greatest upper level divergence focusing across West Central and North Texas this morning has resulted in most development occurring along and north of this warm front, but a supercell has managed to develop just south of Del Rio as the main mid-level trough axis swings towards the Rio Grande. Given the anticipated trajectory of the West Texas shortwave trough, expect best forcing for thunderstorm development to continue to remain north of the region through the morning hours. Continued warm air advection combined with smaller waves embedded in the flow aloft will still result in isolated to scattered development through the morning hours, but greatest coverage is expected to be north of the region. For activity that is able to develop, SPC Mesoanalysis shows a local enhancement in low level helicities in the vicinity of the surface low and this will contribute to at least a transient tornado threat as cells continue to develop this morning. This wind energy will also help accelerate updrafts and contribute to the potential for large hail with stronger thunderstorms. Regional radar mosaic shows thunderstorms beginning to congeal into a line along the cold front across Terrell, Crockett, and Irion counties as the surface low begins to eject eastward. High resolution guidance is consistent in this broken line of thunderstorms moving eastward across the Edwards Plateau and Hill Country through the morning hours. A brief severe threat for large hail and damaging winds may rematerialize mid to late morning as thunderstorms along the front are able to tap into some surface based instability from daytime heating and very steep lapse rates near 8 C/km, but this window will quickly close as the system and cold front exits to the east this afternoon. Behind the cold front, strong west to northwest winds 15 to 25 MPH with gusts approaching 40 MPH will be possible across the region and a Wind Advisory is in effect for portions of the region through tonight for these gradient winds. Drier conditions are expected tonight with winds beginning to decrease as the surface pressure gradient relaxes. Colder air filtering into the region will allow for lows in the upper 30s to mid 40s on Sunday morning and highs in the upper 60s to mid 70s with dry conditions continuing. && .LONG TERM (Sunday Night through Friday)... Shortwave ridging builds in across the Southern Plains Sunday night and lingers through Tuesday ahead of the next approaching wave from the Pacific, leaving Monday and Tuesday dry with temperatures gradually warming into the upper 70s in Central Texas to near 90 along the Rio Grande. Moisture return with the approach of the mid- week system will allow for increasing cloud cover on Tuesday with a few warm air advection type showers spreading into the region late Tuesday into Wednesday. As the main disturbance quickly translates east during the day Wednesday, it will drag a cold front across the region with a quick shot for showers and thunderstorms as it does. Drier air behind the front will quickly end rain chances again for Thursday and Friday with highs falling into the mid 70s to mid 80s by Friday as the post-frontal airmass settles into the region. && .FIRE WEATHER... Near critical to critical fire weather conditions are expected across portions of the Rio Grande Plains this afternoon and evening. Forecast 1-hour fuel moistures are under 4 percent for much of the Rio Grande Plains today and this, combined with low relative humidities and gusty northwest winds behind a cold front, will increase the potential for wildfire spread (particularly in fine fuels). Forecast soundings show deep mixing (in excess of 8000 feet) along the Rio Grande today and this will allow for some of the stronger wind energy associated with the storm system moving across the Southern Plains to translate to the surface. As a result, frequent gusts up to 40 MPH may be possible and have continued the Red Flag Warning for Maverick, Zavala, Frio, and Dimmit as a result. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 79 47 71 52 80 / 80 0 0 0 0 Austin Bergstrom Intl Airport 79 47 71 49 79 / 80 0 0 0 0 New Braunfels Muni Airport 79 46 72 49 81 / 70 0 0 0 0 Burnet Muni Airport 72 43 68 50 78 / 80 - 0 0 0 Del Rio Intl Airport 76 48 77 53 86 / 20 0 0 0 0 Georgetown Muni Airport 76 45 69 50 78 / 80 0 0 0 0 Hondo Muni Airport 79 46 77 50 86 / 40 0 0 0 0 San Marcos Muni Airport 79 46 72 49 81 / 70 0 0 0 0 La Grange - Fayette Regional 81 48 71 49 80 / 80 0 0 0 0 San Antonio Intl Airport 80 47 74 52 82 / 60 0 0 0 0 Stinson Muni Airport 81 49 74 51 82 / 50 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 4 PM this afternoon to 1 AM CDT Sunday for Bexar- Blanco-Burnet-Comal-Gillespie-Hays-Kendall-Llano-Travis-Williamson. Wind Advisory from noon today to 7 PM CDT this evening for Atascosa- Bandera-Dimmit-Edwards-Frio-Kerr-Kinney-Maverick-Medina-Real-Uvalde- Val Verde-Zavala. Red Flag Warning from noon today to 8 PM CDT this evening for Dimmit-Frio-Maverick-Zavala. && Aviation...Oaks Short-Term/Long-Term...Huffman
Hazardous weather outlook, Apr 12, 2:09 PM CDT, 15 hours 34 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 209 PM CDT Fri Apr 12 2019 TXZ171>173-183>194-202>209-217>225-228-131915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 209 PM CDT Fri Apr 12 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Near-critical fire weather conditions are expected from gusty and dry south winds over Val Verde County this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated to scattered strong to severe storms are possible between midnight tonight and 6AM Saturday near and west of an Eagle Pass to Fredericksburg line. Very large hail, possibly in excess of golfball size, damaging straight-line winds, and an isolated tornado or two are possible across this region. A few strong to severe thunderstorms are possible 6AM to noon near and north of a Fredericksburg to New Braunfels to Hallettsville line. Gusty winds and small hail appear to be the primary threats. A Red Flag Warning is in effect for portions of the Rio Grande Plains and Brush Country Saturday afternoon and evening due to gusty winds and low humidity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 13, 2:10 AM CDT, 3 hours 33 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 210 AM CDT Sat Apr 13 2019 TXZ184-186-130745- Kerr TX-Edwards TX- 210 AM CDT Sat Apr 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KERR AND NORTHEASTERN EDWARDS COUNTIES UNTIL 245 AM CDT... At 210 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Telegraph, or 19 miles south of Junction, moving north at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Us-83 Near The Kerr-Kimble County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 900 AM CDT for south central Texas. LAT...LON 3029 9965 3016 9973 3016 9988 3029 9987 TIME...MOT...LOC 0710Z 188DEG 29KT 3021 9982 MO
Special weather statement, Apr 13, 3:39 AM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
339 AM CDT Sat Apr 13 2019
TXZ202-130930-
Kinney TX-
339 AM CDT Sat Apr 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KINNEY COUNTY UNTIL
430 AM CDT...
At 337 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Del Rio, moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Standart and Amanda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, and Doppler radar indicates there is some
rotation occurring in the storm. Be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 900 AM CDT for south central
Texas.
LAT...LON 2924 10076 2925 10076 2926 10075 2929 10074
2932 10075 2934 10071 2937 10071 2942 10061
2917 10049 2911 10071 2917 10078 2920 10077
2924 10080
TIME...MOT...LOC 0837Z 248DEG 15KT 2917 10092
MOLocal storm report, Apr 13, 5:33 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 AM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 AM HAIL BRACKETTVILLE 29.31N 100.42W
04/13/2019 E1.25 INCH KINNEY TX PUBLIC
QUARTER TO SILVER DOLLAR SIZED HAIL REPORTED
IN THE CENTER OF BRACKETTVILLE.
&&
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:10 AM CDT | Special Weather Statement | EWX | Kimble | 35 min |
| Apr 13, 3:24 AM CDT | Wind Advisory | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Comal and 17 more | 22 hr |
| Apr 13, 3:39 AM CDT | Special Weather Statement | EWX | Kinney | 51 min |
| Apr 13, 4:25 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 50 min |
| Apr 13, 5:10 AM CDT | Tornado Warning | EWX | Kinney | 50 min |
| Apr 13, 6:23 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 67 min |
| Apr 13, 6:50 AM CDT | Tornado Warning | EWX | Uvalde | 25 min |
| Apr 13, 7:17 AM CDT | Special Weather Statement | EWX | Kinney | 43 min |
| Apr 13, 7:20 AM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 55 min |
| Apr 13, 7:30 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Val Verde | 60 min |
| Apr 13, 8:07 AM CDT | Tornado Warning | EWX | Medina | 23 min |
| Apr 13, 8:12 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 63 min |
| Apr 13, 8:20 AM CDT | Special Weather Statement | EWX | Travis | 55 min |
| Apr 13, 8:22 AM CDT | Special Weather Statement | EWX | Real, Uvalde | 53 min |
| Apr 13, 8:51 AM CDT | Tornado Warning | EWX | Bandera, Medina | 24 min |
| Apr 13, 9:00 AM CDT | Special Weather Statement | EWX | Zavala | 60 min |
| Apr 13, 9:00 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Kendall, Medina | 60 min |
| Apr 13, 9:04 AM CDT | Special Weather Statement | EWX | Williamson | 41 min |
| Apr 13, 9:11 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Apr 13, 9:19 AM CDT | Tornado Warning | EWX | Bexar, Medina | 26 min |
| Apr 13, 9:35 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Zavala | 55 min |
| Apr 13, 9:37 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal | 53 min |
| Apr 13, 10:08 AM CDT | Special Weather Statement | EWX | Frio | 52 min |
| Apr 13, 10:09 AM CDT | Special Weather Statement | EWX | Blanco, Burnet, Caldwell, Comal, Hays, Kendall and 2 more | 66 min |
| Apr 13, 10:19 AM CDT | Special Weather Statement | EWX | Bexar | 41 min |
| Apr 13, 10:29 AM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 29 min |
| Apr 13, 10:40 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 44 min |
| Apr 13, 10:50 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Guadalupe, Wilson | 55 min |
| Apr 13, 11:11 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Lee, Travis, Williamson | 64 min |
| Apr 13, 11:26 AM CDT | Special Weather Statement | EWX | Karnes | 49 min |
| Apr 13, 11:27 AM CDT | Special Weather Statement | EWX | Bastrop | 48 min |
| Apr 13, 11:28 AM CDT | Special Weather Statement | EWX | Wilson | 47 min |
| Apr 13, 11:51 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 39 min |
| Apr 13, 12:10 PM CDT | Special Weather Statement | EWX | Lee | 50 min |
| Apr 13, 12:32 PM CDT | Special Weather Statement | EWX | Lee | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.